Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 76, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 28, 2010, 2:11 PM MST for Pima County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2010, 2:11 PM MST (21:11 UTC)
- Expired
- Aug 28, 2010, 2:45 PM MST
- In force
- 34 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:00 AM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 28, 10:00 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1000 AM MST SAT AUG 28 2010 .SYNOPSIS...A RATHER STRONG TROUGH OF LOW PRESSURE WILL MOVE INTO THE WESTERN U.S. THROUGH SUNDAY. INITIALLY THIS MAY INCREASE THUNDERSTORM INTENSITY TODAY...ESPECIALLY NORTH AND EAST OF TUCSON. HOWEVER BY SUNDAY THIS SAME TROUGH WILL INDUCE A DRIER SOUTHWEST FLOW WHICH WILL TEMPORARILY SHUNT THE DEEPER MOISTURE SOUTH AND EAST OF THE REGION. AS THE TROUGH WEAKENS AND UPPER LEVEL HIGH OVER THE SOUTHERN PLAINS BUILDS BACK TO THE WEST. A MORE TYPICAL MONSOON PATTERN WILL RESUME FOR THE START OF THE NEW MONTH. && .DISCUSSION...VISIBLE SATELLITE IMAGERY THIS MORNING SHOWED SCATTERED MID-LEVEL CLOUDS N AND E OF TUCSON AND THEN SOUTH OF THE INTERNATIONAL BORDER. ELSEWHERE ABUNDANT SUNSHINE PREVAILED. WATER VAPOR IMAGERY SHOWED DEPARTING LOW OVER NE ARIZONA WITH PLENTY OF MID-UPPER LEVEL DRY AIR ADVECTING IN BEHIND THIS SYSTEM. MORNING TUCSON SOUNDING SHOWED WESTERLY FLOW THROUGH MOST OF THE COLUMN. PRECIPITABLE WATER VALUES ARE DOWN AROUND 0.15"-0.50" FROM FRIDAY MORNING WITH VALUES IN THE 1"-1.30" RANGE. SURFACE DEWPOINTS THIS MORNING WERE IN THE UPPER 50S TO THE UPPER 60S WITH VALUES UP THE COLORADO RIVER IN THE 70S AS GULF SURGE CONTINUES. NOW TO THE 12Z MODELS. GFS INITIALIZED WAY TOO MUCH CLOUD COVER/QPF OVER SOUTHEAST ARIZONA WHILE THE NAM HAD A SLIGHTLY BETTER INITIALIZATION. THEY BOTH HAVE DIFFERENT SOLUTIONS FOR LATER TODAY INTO TONIGHT WITH NAM KEEPING MOST OF THE ACTIVITY EAST OF A PICACHO PEAK TO SASABE LINE WITH SMALL MCS DEVELOPING JUST EAST OF TUCSON. THIS WAS NOT SEEN ON THE 06Z NAM. GFS HAS AREAL COVERAGE OF ACTIVITY ACROSS MOST OF SOUTHEAST ARIZONA STARTING THIS MORNING AND CONTINUING INTO THE EVENING. HAVE YET TO LOOK AT THE UOFA WRF RUNS. SO IN A NUTSHELL...MODELS HAVING SOME PROBLEMS TODAY AND NOT MUCH TO HANG YOUR HAT ON TO CHANGE THE CURRENT FORECAST WHICH CALLS FOR ISOLD TO SCATTERED STORMS THIS AFTERNOON INTO THIS EVENING. WITH THE DRIER MID LEVEL AIR MOVING IN...THE THREAT FOR ISOLD SEVERE STORMS INCREASES ACROSS THE AREA. && .AVIATION...ISOLD-SCTD SHRA/TS WILL BE DVLPG AFT 18Z. SOME STORMS MAY PRODUCE LCLY HVY RAIN...ALG WITH MVFR CIGS/VSBYS. NORMAL DIURNAL WIND TRENDS OUTSIDE OF STRONG GUSTY OUTFLOWS FROM THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 28, 1:13 PM MST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 113 PM MST SAT AUG 28 2010 AZZ019-029-030-033>035-290700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 113 PM MST SAT AUG 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRIER AIR ALOFT HAS MOVED IN FROM THE WEST. HOWEVER AT THE SURFACE SUFFICIENT MOISTURE REMAINS. COMBINED WITH THE AFTERNOON HEATING SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING AND LASTING INTO THE EARLIER EVENING HOURS. LOCALLY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-290700- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 113 PM MST SAT AUG 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRIER AIR HAS MOVED IN ALOFT WHICH WILL LIMIT THE CHANCES OF THUNDERSTORM DEVELOPMENT. HOWEVER WITH SUFFICIENT MOISTURE REMAINING AT THE SURFACE...CAN'T RULE OUT THUNDERSTORM DEVELOPMENT. ACROSS EASTERN PORTIONS OF THE TOHONO OODHAM NATION...SOME OF THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 28, 2:00 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SAT AUG 28 2010 AZZ035-282145- COCHISE COUNTY AZ- 200 PM MST SAT AUG 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCHISE COUNTY UNTIL 245 PM MST... AT 153 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF HUACHUCA CITY...OR 8 MILES NORTH OF SIERRA VISTA...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...NICKSVILLE...FAIRBANK... CHARLESTON...HEREFORD...TOMBSTONE AND JUNCTION OF HIGHWAYS 80 AND 90. LAT...LON 3199 10991 3139 10993 3143 11025 3185 11036 TIME...MOT...LOC 2100Z 275DEG 5KT 3166 11023
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:45 PM MST | Special Weather Statement | TWC | Graham | 45 min |
| Aug 28, 2:00 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Aug 28, 2:13 PM MST | Flash Flood Warning | TWC | Pima | 62 min |
| Aug 28, 2:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Aug 28, 3:07 PM MST | Special Weather Statement | TWC | Pinal | 38 min |
| Aug 28, 3:10 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Aug 28, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 50 min |
| Aug 28, 3:43 PM MST | Special Weather Statement | TWC | Pinal | 47 min |
| Aug 28, 3:50 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 28, 4:13 PM MST | Flash Flood Warning | TWC | Pima | 92 min |
| Aug 28, 4:36 PM MST | Special Weather Statement | TWC | 39 min | |
| Aug 28, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Aug 28, 4:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.